Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 340, NWS San Angelo, TX

June 27, 2007Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 27, 2007, 1:40 AM CDT for Crockett County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 1:40 AM CDT (06:40 UTC)
Expired
Jun 27, 2007, 2:45 AM CDT
In force
65 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 131 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 11:33 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2399 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 270641 RRA
SVRSJT
TXC105-270745-
/O.NEW.KSJT.SV.W.0340.070627T0640Z-070627T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 AM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CROCKETT COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 245 AM CDT

* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED 34 MILES NORTHWEST OF
  OZONA...OR ABOUT 19 MILES NORTH OF SHEFFIELD...AND MOVING SOUTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF I-10 AND HIGHWAY 290 BY 200 AM CDT...
  THE INTERSECTION OF I-10 AND HIGHWAY 405 BY 210 AM CDT...
  OZONA BY 230 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3108 10231 3096 10190 3061 10163 3030 10172
      3032 10095 3107 10096

$$
2 follow-up statements
000 
WWUS54 KSJT 270706
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
206 AM CDT WED JUN 27 2007

TXC105-270745-
/O.CON.KSJT.SV.W.0340.000000T0000Z-070627T0745Z/
CROCKETT TX-
206 AM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CROCKETT COUNTY...

AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR THE INTERSECTION OF
I-10 AND HIGHWAY 290...OR ABOUT 19 MILES WEST OF OZONA...MOVING
SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405 BY 245 AM
  CDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3108 10231 3096 10190 3061 10163 3030 10172
      3032 10095 3107 10096

$$
000 
WWUS54 KSJT 270729
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
228 AM CDT WED JUN 27 2007

TXC105-270745-
/O.CON.KSJT.SV.W.0340.000000T0000Z-070627T0745Z/
CROCKETT TX-
228 AM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR CROCKETT COUNTY...

AT 226 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR THE INTERSECTION OF I-10 AND HIGHWAY 405...OR ABOUT 11
MILES WEST OF OZONA...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OZONA BY 235 AM CDT...
  THE INTERSECTION OF HIGHWAY 163 AND RANCH ROAD 1973 BY 245 AM
  CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3108 10231 3096 10190 3061 10163 3030 10172
      3032 10095 3107 10096

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:32 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 27, 1:32 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 AM CDT WED JUN 27 2007

.UPDATE...
HAVE EXTENDED SEVERE THUNDERSTORM WATCH 455 TO INCLUDE NOLAN...
FISHER... AND COKE COUNTIES.

&&

.PREV DISCUSSION... /ISSUED 1249 AM CDT WED JUN 27 2007/

AVIATION...
CURRENTLY...A LINE OF SEVERE THUNDERSTORMS IS MOVING
SOUTH/SOUTHEAST THROUGH WEST TEXAS TOWARD WEST CENTRAL TEXAS. THIS
LINE HAS NOT SHOWN MANY SIGNS OF WEAKENING...ALTHOUGH THE
STRONGEST PART OF THE LINE MAY SLIP SOUTH OF OUR AREA TO THE WEST
OF OUR TERMINALS. THE SITES WITH THE HIGHEST PROBABILITY OF
EXPERIENCING SEVERE WEATHER LATER TONIGHT AT THIS POINT ARE KSJT
AND KSOA. HAVE INCLUDED TSRA IN TEMPO GROUPS FOR EACH OF THESE TAF
SITES...MAY HAVE TO UPDATE KSJT/S TAF TO INCLUDE STRONGER WIND
GUSTS IF THE LINE INDEED MAINTAINS STRENGTH AS IT MOVES THROUGH.
SCATTERED THUNDERSTORMS ARE ALSO DEVELOPING TO THE NORTH OF KABI
THAT WILL LIKELY AFFECT THE KABI SITE TONIGHT...ALTHOUGH THESE
APPEAR TO BE MAINLY HEAVY RAIN PRODUCING THUNDERSTORMS AT THE
MOMENT. THESE TWO AREAS OF THUNDERSTORMS MAY END UP MERGING INTO
ONE MCS AND THEN MOVE SOUTH THROUGH THE ENTIRE WEST CENTRAL TEXAS
REGION. WILL UPDATE TAFS AS NEEDED. 20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  69  87  68 /  70  50  30  10
SAN ANGELO 	 87  69  88  67 /  50  50  30  10
JUNCTION 	 86  71  88  67 /  50  50  40  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-HASKELL-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, Jun 26, 3:45 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT TUE JUN 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
345 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR WEST CENTRAL TEXAS THROUGH
WEDNESDAY MORNING...MAINLY ALONG AND EAST OF A HASKELL...
ABILENE...SAN ANGELO...SONORA LINE. LOCALLY HEAVY RAINFALL IS
POSSIBLE. AN ISOLATED THUNDERSTORM COULD ALSO BECOME SEVERE...WITH
THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
CONTINUE INTO THE WEEKEND. ONE OR TWO STORMS COULD ALSO BECOME
SEVERE WITH SMALL HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

11

In the hours before

Special weather statement, Jun 27, 12:35 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1235 AM CDT WED JUN 27 2007

TXZ064-071-076-270745-
STERLING-IRION-CROCKETT-
INCLUDING THE CITIES OF...STERLING CITY...MERTZON...OZONA
1235 AM CDT WED JUN 27 2007

...A LINE OF SEVERE THUNDERSTORMS MOVING TOWARD THE AREA...

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM MONAHANS TO
ODESSA TO MIDLAND...ON TO THE NORTHEAST ACROSS THE PERMIAN BASIN.
A WIND GUST OF 93 MPH WAS REPORTED AT THE MIDLAND INTERNATIONAL
AIRPORT AT 1219 AM. ALSO...THERE HAVE BEEN NUMEROUS REPORTS OF
WIND GUSTS GREATER THAN 70 MPH WITH THIS LINE OF SEVERE STORMS.
THE LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH. THE STORMS WILL
MOVE INTO IRION...STERLING AND CROCKETT COUNTIES AFTER 1 AM...AND
WARNINGS WILL LIKELY HAVE TO ISSUED.

PERSONS SHOULD TO BE PREPARED FOR DAMAGING WINDS AND VERY HEAVY
RAIN ASSOCIATED WITH THESE THUNDERSTORMS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:10 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan50 min
Jun 26, 11:05 PM CDTFlash Flood WarningSJTBrown4 hr
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green58 min
Jun 27, 12:47 AM CDTSevere Thunderstorm WarningSJTCrockett58 min
Jun 27, 1:10 AM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min
Jun 27, 1:12 AM CDTFlash Flood WarningSJTSan Saba4 hr
Jun 27, 1:23 AM CDTFlash Flood WarningSJTCallahan, Fisher, Jones, Nolan, Shackelford, Taylor4 hr
Jun 27, 1:39 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green66 min
Jun 27, 2:12 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
Jun 27, 2:32 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton58 min
Jun 27, 2:41 AM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green33 min
Jun 27, 2:58 AM CDTFlash Flood WarningSJTMcCulloch, Mason3 hr
Jun 27, 3:45 AM CDTFlash Flood WarningSJTBrown, Coleman6 hr
Jun 27, 4:43 AM CDTFlash Flood WarningSJTKimble, Menard4 hr
Jun 27, 5:23 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor3 hr
Jun 27, 5:44 AM CDTFlash Flood WarningSJTColeman, McCulloch, Mason, San Saba4 hr
Jun 27, 9:35 AM CDTFlash Flood WarningSJTMason, San Saba6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.